Alert archive / Arkansas / Tornado Warnings in 2006
Tornado Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Jan 12, 2006, 10:55 PM CST for Conway County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2006, 10:55 PM CST (04:55 UTC)
- Expired
- Jan 12, 2006, 11:45 PM CST
- In force
- 50 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Conway County, AR
The radar
The Little Rock radar (KLZK), 65 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 12, 6:53 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 130455
TORLZK
ARC029-130545-
/O.NEW.KLZK.TO.W.0002.060113T0455Z-060113T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1055 PM CST THU JAN 12 2006
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
CONWAY COUNTY IN CENTRAL ARKANSAS
* UNTIL 1145 PM CST
* AT 1051 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES WEST OF
HATTIEVILLE...MOVING NORTHEAST AT 50 MPH.
* THE TORNADO WILL BE NEAR...
HATTIEVILLE...JERUSALEM AROUND 1105 PM CST
ST. VINCENT AROUND 1110 PM CST
&&
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
WESTERN ARKANSAS.
LAT...LON 3534 9249 3517 9254 3514 9274 3513 9285
3522 9284 3540 9284 3546 9283 3546 9274
3546 9249
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jan 12, 2:45 PM CST, 8 hours 10 minutes earlier.
Area forecast discussion, Jan 12, 2:45 PM CST, 8 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 245 PM CST THU JAN 12 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT LOW CLOUDS CONTD TO ADVECT NWD INTO THIS AFTN AND COVER JUST ABT ALL EXCEPT FAR NRN AR ATTM. CLOUDS HAVE BEEN SLOW TO BREAK UP THIS AFTN THANKS TO LOW LVL INVERSION SET UP ACRS THE REGION. EVEN WITH THE CLOUDS...BREEZY SLY WINDS HAVE HELPED TEMPS TO CLIMB INTO THE 50S AND 60S TODAY. MEANWHILE...DEWPOINTS AOA 50F HAVE WORKED AS FAR N AS CNTRL AR AT MID AFTN. LOW LVL RH ADVECTION IS BEING HELD UP SOMEWHAT OVR WRN AR DUE TO THE HIGHER TERRAIN. ALL OF THIS IS OCCURRING AHEAD OF A DVLPG LOW PRES SYS CENTERED OVR SERN KS. PRIMARY FCST CONCERNS DURG THE SHORT TERM WL BE RAIN CHCS TNGT... ALONG WITH POTENTIAL OF STRONG/SVR STORMS...THEN TEMPS THRU THE REMAINDER OF THE PD. LAST FEW MODELS RUNS OF THE NAM AND GFS HAVE BEEN PLAYING CATCH-UP IN REGARDS TO MOISTURE ADVECTION OVR THE REGION. THE 12Z RUNS TODAY LOOK TO BE ON TRACK WITH OVERALL PROGRESSION OF THE CDFNT AND UPPER LVL LOW THAT WL PUSH ACRS AR TNGT AND EARLY FRI. CDFNT IS PROGGED TO ENTER WRN AR THIS EVENING AND THEN SHIFT E OF THE STATE FRI MRNG. STILL LOOKING AT CONVECTION FIRING VCNTY OF THE FNT OVR WRN AR BY 9 PM AS CAP WEAKENS AND UPPER SUPPORT ARRIVES FROM THE PLAINS. SHOWERS/STORMS WL TRANSLATE EWD THRU THE OVERNIGHT HRS...WITH BULK OF THE ACTIVITY E OF THE FA BY FRI MRNG. STILL SOME QUESTION AS TO THE HOW FAST AND HOW FAR N THE DEEPER MOISTURE WORKS INTO AR...AND HOW MUCH CONVECTION WL BE SURFACE BASED AS OPPOSED TO ELEVATED. APPEARS THAT SOME THREAT OF LARGE HAIL AND DAMAGING WINDS EXIST OVERNIGHT FOR MUCH OF THE FA...PER DAY ONE OUTLOOK FM SPC. GUSTY NW WINDS WL PREVAIL BEHIND THE FNT LATER TNGT AND ON FRI. LIKELY WL NEED A LAKE WIND ADVY FRI FOR THE AREA...BUT WL LET MID SHIFT MAKE FINAL DECISION. EXPECT A GOOD AMOUNT OF LOW CLOUDS ON FRI AS THE FA WL BE UNDER CYCLONIC FLOW ALOFT ASSOCD WITH UPPER LVL LOW LOCATED JUST NE OF THE STATE. COULD SEE SOME WRAPAROUND LIGHT RAIN OVR PARTS OF NERN HALF OF THE FA FRI MRNG AS WELL. SFC HIGH BUILDS INTO AR FRI NGT AND SAT BRINGING CLEARING SKIES AND DRIER CONDS BACK TO THE FA. RDG AXIS WL SLIDE ACRS AR SAT NGT AND EARLY SUN...WITH RETURN FLOW SETTING UP BY SUN AFTN. NEW STORM SYS MOVES INTO THE CNTRL PLAINS STARTING SUN NGT. LOW LVL RH WL ONCE AGAIN BE ON THE RETURN AHEAD OF THE SYS. HAVE LEFT SLGT CHC POPS IN FOR SUN NGT AS WAA INCRS ACRS AR. BETTER CHCS OF RAIN WL EFFECT THE REGION JUST BEYOND THIS FCST PD. && .LONG TERM...MONDAY THROUGH THURSDAY A COLD FRONT WILL APPROACH FROM THE WEST ON MONDAY. MOISTURE WILL RETURN TO THE AREA MONDAY FROM THE SOUTHWEST AHEAD OF THE FRONT AND BRING AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. DRY AIR WILL MOVE IN BEHIND THE FRONT THEN AN UPPER LOW WILL MOVE ACROSS THE AREA TUESDAY BRINGING ANOTHER CHANCE OF RAIN. WITH CLOUDS ACROSS THE AREA...INCREASED TEMPERATURES MONDAY NIGHT AND KEPT ALL PRECIP LIQUID. RAIN CHANCES END TUESDAY AFTERNOON ACROSS THE NORTH. COLDER AIR SETS IN TUESDAY NIGHT WITH A SURFACE RIDGE OVER THE AREA. ANOTHER COLD FRONT MOVES INTO THE PLAINS THURSDAY. WEDNESDAY AND THURSDAY WILL BE DRY...AND TEMPERATURES WILL GENERALLY BE ABOVE NORMAL THROUGH THE EXTENDED PERIOD. && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...44 / LONG TERM...51
Hazardous weather outlook, Jan 12, 6:50 PM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 650 PM CST THU JAN 12 2006 ARZ030-031-014-033-012-013-037-038-053-056-057-054-055-015-016- 034-062-063-052-067-066-065-064-069-068-025-005-004-007-024-003- 041-040-043-042-045-044-047-046-022-021-032-023-006-039-131100- LOGAN-CONWAY-STONE-WHITE-NEWTON-SEARCY-SCOTT-YELL-CLARK-JEFFERSON- ARKANSAS-HOT SPRING-GRANT-IZARD-INDEPENDENCE-WOODRUFF-DALLAS- CLEVELAND-PIKE-CALHOUN-OUACHITA-DESHA-LINCOLN-DREW-BRADLEY- JACKSON-BAXTER-MARION-SHARP-CLEBURNE-BOONE-MONTGOMERY-POLK-SALINE- GARLAND-LONOKE-PULASKI-MONROE-PRAIRIE-POPE-JOHNSON-FAULKNER- VAN BUREN-FULTON-PERRY- 650 PM CST THU JAN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...OVERNIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF ARKANSAS OVERNIGHT. THE MAIN CONCERN WILL BE DAMAGING WINDS AND PENNY SIZE HAIL OR LARGER. ISOLATED TORNADOES ARE POSSIBLE. A STORM SYSTEM AND COLD FRONT WILL MOVE INTO ARKANSAS FROM THE WEST LATER TONIGHT. MOISTURE WILL BE LIMITED AHEAD OF THE FRONT INITIALLY...WITH MOISTURE BECOMING MORE ABUNDANT AS THE FRONT APPROACHES. .DAY TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRY WEATHER WILL RETURN ON FRIDAY...AND WILL CONTINUE INTO THE WEEKEND. YET ANOTHER STORM SYSTEM AND COLD FRONT WILL ARRIVE FROM THE WEST LATE SUNDAY NIGHT AND MONDAY. THE LATEST DATA SHOWS THAT MOISTURE WILL BE ABUNDANT AHEAD OF THIS SYSTEM...WITH A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. THE FRONT AND ITS ASSOCIATED PRECIPITATION WILL DEPART TO THE EAST MONDAY EVENING...WITH COLDER AIR BEHIND THE FRONT. THERE MAY BE ENOUGH LINGERING MOISTURE FOR SOME LIGHT RAIN OR SNOW IN NORTHERN ARKANSAS EARLY TUESDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT AND EARLY FRIDAY WITH THE POTENTIAL OF SEVERE WEATHER. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK 38
In the hours before
Local storm report, Jan 12, 10:08 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1008 PM CST THU JAN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL IONE 35.07N 94.05W
01/12/2006 1.00 INCH LOGAN AR LAW ENFORCEMENT
0955 PM HAIL BOLES 34.78N 94.05W
01/12/2006 0.88 INCH SCOTT AR LAW ENFORCEMENT
&&
58Local storm report, Jan 12, 10:55 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1055 PM CST THU JAN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM HAIL OMAHA 36.46N 93.19W
01/12/2006 0.75 INCH BOONE AR FIRE DEPT/RESCUE
1043 PM HAIL 3 W DARDANELLE 35.23N 93.22W
01/12/2006 1.00 INCH YELL AR PUBLIC
ALSO ESTIMATED 60 MPH WIND GUST.
1045 PM HAIL RUSSELLVILLE 35.27N 93.14W
01/12/2006 1.00 INCH POPE AR TRAINED SPOTTER
QUARTER SIZED HAIL COVERING GROUND ON INTERSTATE 40 AT
EXIT 84.
&&
58The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 9:28 PM CST | Severe Thunderstorm Warning | LZK | Polk, Scott | 47 min |
| Jan 12, 9:33 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan | 42 min |
| Jan 12, 9:44 PM CST | Severe Thunderstorm Warning | LZK | Boone | 31 min |
| Jan 12, 10:13 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan, Montgomery, Pike, Polk, Pope and 1 more | 62 min |
| Jan 12, 10:36 PM CST | Tornado Warning | LZK | Pope, Yell | 39 min |
| Jan 12, 10:52 PM CST | Severe Thunderstorm Warning | LZK | Searcy, Van Buren | 53 min |
| Jan 12, 11:04 PM CST | Severe Thunderstorm Warning | LZK | Garland, Saline | 41 min |
| Jan 12, 11:17 PM CST | Severe Thunderstorm Warning | LZK | Perry | 43 min |
| Jan 12, 11:23 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Cleburne, Faulkner, Stone | 67 min |
| Jan 12, 11:37 PM CST | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 53 min |
| Jan 12, 11:54 PM CST | Severe Thunderstorm Warning | LZK | Independence, Izard, White | 66 min |
| Jan 12, 11:57 PM CST | Severe Thunderstorm Warning | LZK | Grant, Hot Spring | 48 min |
| Jan 13, 12:10 AM CST | Severe Thunderstorm Warning | LZK | Lonoke | 65 min |
| Jan 13, 12:18 AM CST | Severe Thunderstorm Warning | LZK | Dallas | 57 min |
| Jan 13, 12:21 AM CST | Severe Thunderstorm Warning | LZK | Independence, Sharp | 43 min |
| Jan 13, 12:29 AM CST | Severe Thunderstorm Warning | LZK | Jefferson, Pulaski | 46 min |
| Jan 13, 2:09 AM CST | Severe Thunderstorm Warning | LZK | Arkansas | 36 min |
| Jan 13, 2:13 AM CST | Severe Thunderstorm Warning | LZK | Desha | 47 min |
| Jan 13, 6:09 AM CST | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 12 hr |
Nearby
Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.